Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2014, 10:27 PM MST for Cochise County, Arizona. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 10:27 PM MST (05:27 UTC)
- Expired
- Jul 26, 2014, 11:15 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 36 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:55 PM MST | HAIL 0.75 | 1 Nne Saint David, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 5.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WUUS55 KTWC 270527 SVRTWC AZC003-270615- /O.NEW.KTWC.SV.W.0035.140727T0527Z-140727T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1027 PM MST SAT JUL 26 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 1115 PM MST * AT 1024 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES EAST OF BENSON AND MOVING WEST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-10 AND TEXAS CANYON...ST. DAVID...SAINT DAVID...KARTCHNER CAVERNS STATE PARK AND MESCAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3179 11045 3206 11045 3202 10994 3184 10994 TIME...MOT...LOC 0527Z 089DEG 20KT 3193 11005 $$
1 follow-up statement
573 WWUS55 KTWC 270615 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1115 PM MST SAT JUL 26 2014 AZC003-270623- /O.EXP.KTWC.SV.W.0035.000000T0000Z-140727T0615Z/ COCHISE AZ- 1115 PM MST SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY EXPIRED AT 1115 PM MST... EVEN THOUGH THE STORM HAS FALLEN BELOW SEVERE LIMITS...THIS STORM WILL CONTINUE TO MOVE WEST ACROSS EXTREME WEST CENTRAL COCHISE COUNTY AND INTO EASTERN PORTIONS OF PIMA COUNTY AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 45 MPH AND PEA TO DIME SIZE HAIL. LAT...LON 3179 11045 3206 11045 3202 10994 3184 10994 TIME...MOT...LOC 0613Z 089DEG 20KT 3192 11035 $$ MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:14 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 26, 9:14 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 914 PM MST SAT JUL 26 2014 .SYNOPSIS...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH ACTIVITY SLOWLY DECREASING AFTER MIDNIGHT. WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS DURING THE REMAINDER OF THE WEEKEND AND INTO THE UPCOMING WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. && .DISCUSSION...CONVECTION WAS SLOW TO START TODAY WITH THE ACTIVITY BEGINNING OVER THE WHITE MOUNTAINS AND MOGOLLON RIM AS WELL AS EITHER SIDE OF THE INTERNATIONAL BORDER. ALL OF THE ACTIVITY WAS GENERALLY MOVING TO THE WEST OR WEST NORTHWEST. THE FIRST WARNING OF THE AFTERNOON/EVENING WAS ISSUED FOR SOUTHEAST COCHISE COUNTY NEAR THE DOUGLAS AREA BASED ON RADAR SIGNATURES. HOWEVER...NO 'GROUND TRUTH' REPORTS WERE RECEIVED WITH THIS PARTICULAR STORM. AS THE STORMS DROPPED DOWN OFF THE HIGHER TERRAIN IN PORTIONS OF SOUTHERN GREENLEE AND GRAHAM COUNTIES A SEVERE THUNDERSTORM WARNING WAS ISSUED AND WE DID RECEIVE REPORTS OF WIND GUSTS TO 55 MPH AT THE GREENLEE COUNTY AIRPORT SOUTH OF CLIFTON...A 58 MPH GUST AT THE GUTHRIE RAWS (REMOTE AUTOMATIC WEATHER STATION)...AND 56 MPH AT THE SAFFORD AIRPORT. IN ADDITION...SOME DAMAGE OCCURRED IN THE TOWN OF PIMA IN THE GILA RIVER VALLEY WHEN THE WINDS DID DAMAGE TO A RAILROAD CROSSING ARM...AND TREES FELL ON TOP OF A FENCE. AS THESE STORMS CONTINUED TO MOVE WEST...MODERATE TO HEAVY RAIN FELL OVER THE GILA RIVER VALLEY...SO A SMALL STREAM FLOOD ADVISORY WAS ISSUED FOR THIS AREA...BUT HAS SINCE BEEN CANCELLED. AT THIS TIME...ISOLATED STORMS CONTINUE OVER MAINLY NORTHERN PARTS OF COCHISE COUNTY AND ARE HEADED WEST. NUMEROUS STORMS ALSO CONTINUE WELL SOUTH OF THE INTERNATIONAL BORDER OVER NORTHERN PARTS OF SONORA...MAINLY SOUTH OF CANANEA. THIS ACTIVITY IS MOVING WEST NORTHWEST. THE INHERITED POP FORECAST FOR THE REMAINDER OF THIS EVENING AND OVERNIGHT SEEMS REASONABLE...WITH THE BEST THREAT SOUTH OF TUCSON TOWARD NOGALES AND OVER COCHISE COUNTY. AS OF 04Z (9 PM MST)...TEMPERATURES ACROSS THE REGION RANGED FROM THE MID 70S AT SAFFORD...WHERE THEY RECEIVED COOLING RAIN...TO THE MID 90S AT TUCSON WHERE WE DID NOT. AT ANY RATE...THESE CURRENT TEMPERATURE READINGS DO NOT REFLECT THE SHORT TERM HOURLY TEMPERATURE GRIDS...SO WILL MAKE ADJUSTMENTS TO MAKE SURE THE MOST RECENT TEMPERATURE TRENDS ARE REFLECTED IN THE GRIDS. OTHERWISE...NO OTHER CHANGES ARE PLANNED AT THIS TIME. FOR DETAILS REGARDING THE FORECAST BEYOND TONIGHT...PLEASE REFER TO THE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 28/00Z. ENOUGH MOISTURE FOR ISOLD -TSRA/ -SHRA THROUGH THE REMAINDER OF TONIGHT. EXPECT MVFR VISIBILITIES WITH +TSRA AS WELL AS POTENTIAL WIND GUSTS TO NEAR 40-45 KTS. CLOUD DECKS GENERALLY AT 8-10K FT AGL THRU TONIGHT...MAINLY S AND NE OF KTUS... SPREADING WEST OVERNIGHT WITH PARTIAL CLEARING LATE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS INTO AT LEAST THE MIDDLE OF THE UPCOMING WEEK. MUCH OF THIS ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .PREVIOUS DISCUSSION...WE FINALLY BRING THE EASTERLY IMPULSE CURRENTLY NEAR THE BIG BEND AREA OF TEXAS INTO SOUTHEAST ARIZONA TOMORROW. THAT SHOULD HELP COOK UP A BUSY AFTERNOON AND EVENING SUNDAY. ECMWF HAS A SECONDARY HIGH CONSOLIDATION OVER SOUTHWEST PORTIONS OF THE STATE BY TUESDAY AND WEDNESDAY. THIS WOULD TEND TO TAMP DOWN THUNDERSTORMS A BIT AND CONFINE THEM TO MAINLY SE PORTIONS OF THE STATE WHILE HEATING THINGS UP A FEW DEGREES. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON CURRENT DISCUSSION...MOLLERE PREVIOUS DISCUSSION...MEYER/BROST
In the hours before
Local storm report, Jul 26, 6:15 PM MST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST 6 SW GUTHRIE 32.88N 109.31W
07/26/2014 M58 MPH GREENLEE AZ RAWS
&&
EVENT NUMBER TWC1400069
KDSpecial weather statement, Jul 26, 6:24 PM MST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
624 PM MST SAT JUL 26 2014
AZZ509-511-270200-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA
RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
624 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM COUNTY UNTIL 700
PM MST...
AT 622 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF SAFFORD...MOVING SOUTHWEST AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. GUSTY WINDS COULD ALSO CREATE AREAS OF BLOWING DUST.
AREAS AFFECTED BY THIS STORM INCLUDE...FORT GRANT AND BONITA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3243 10960 3243 10994 3263 10999 3268 10971
3254 10958
TIME...MOT...LOC 0124Z 053DEG 12KT 3255 10973
KDSpecial weather statement, Jul 26, 6:41 PM MST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 641 PM MST SAT JUL 26 2014 AZZ509>511-270230- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 641 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 730 PM MST... AT 636 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF SAFFORD...MOVING WEST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...THATCHER...PIMA AND FORT THOMAS. LAT...LON 3271 10996 3306 11008 3313 10961 3287 10953 TIME...MOT...LOC 0140Z 078DEG 12KT 3294 10970 MOLLERE
Local storm report, Jul 26, 7:15 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
715 PM MST SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG PIMA 32.89N 109.83W
07/26/2014 GRAHAM AZ LAW ENFORCEMENT
ONE RAILROAD ARM DAMAGED. TWO TREES DOWN...FELL ON TOP
OF FENCE.
&&
EVENT NUMBER TWC1400070
KDSpecial weather statement, Jul 26, 9:23 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 923 PM MST SAT JUL 26 2014 AZZ507-270500- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 923 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 1000 PM MST... AT 919 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENSON...MOVING WEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BENSON AND MESCAL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3191 11048 3215 11046 3210 11017 3192 11017 TIME...MOT...LOC 0423Z 091DEG 23KT 3201 11029 KD
Special weather statement, Jul 26, 9:39 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 939 PM MST SAT JUL 26 2014 AZZ508-512-270530- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 939 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1030 PM MST... AT 937 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUCKER CANYON...MOVING WEST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SUNIZONA AND ELFRIDA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3165 10973 3191 10972 3185 10929 3167 10930 TIME...MOT...LOC 0438Z 096DEG 19KT 3177 10939 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 83 min |
| Jul 26, 5:36 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 69 min |
| Jul 26, 6:24 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 26, 6:41 PM MST | Special Weather Statement | TWC | Graham | 49 min |
| Jul 26, 7:07 PM MST | Areal Flood Advisory | TWC | Graham | 113 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 57 min |
| Jul 26, 9:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 9:39 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 26, 9:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 10:42 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Jul 26, 11:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 11:33 PM MST | Special Weather Statement | TWC | Santa Cruz | 57 min |
| Jul 26, 11:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Jul 26, 11:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 27, 12:15 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 12:31 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 59 min |
| Jul 27, 1:32 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 27, 2:09 AM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 27, 1:11 PM MST | Special Weather Statement | TWC | Greenlee | 79 min |
| Jul 27, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jul 27, 2:58 PM MST | Special Weather Statement | TWC | Graham | 77 min |
| Jul 27, 3:08 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 112 min |
| Jul 27, 3:14 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jul 27, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 14 min |
| Jul 27, 4:06 PM MST | Areal Flood Advisory | TWC | Graham | 84 min |
| Jul 27, 4:20 PM MST | Areal Flood Advisory | TWC | Graham | 85 min |
| Jul 27, 4:58 PM MST | Special Weather Statement | TWC | 77 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.